MAUDE Adverse Event Report: COVIDIEN 7462 VISTEC SPG 8X4 12P T-10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 7462 VISTEC SPG 8X4 12P T-10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7462
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes Urinary Retention (2119); No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the pack was supposed to have 10 sponges, but only had 9.
 
Additional Manufacturer Narrative
Section h6 field has been corrected: 2119 urinary retention was inadvertently added as patient code.There was no consequences or impact to the patient involved.Section h10: the lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A sample was received for the evaluation.The training records for the manufacturing associates involved in the event indicate they were up to date with all training pertinent to the manufacture of this product.Also there was no indication of maintenance documented in the maintenance log for the dates of production for this affected lot.As part of continuous improvements, a corrective action has been opened.The capa is currently in the investigation stage.This lot falls within the scope of the capa.A quality alert was issued to address containment notification to the operators in the vistec room.There was a quality stand down with the operators, and heightened quality inspection has also been implemented with an emphasis on miscounts.Brainstorming activities took place with area supervisor, quality engineer, area mechanic, and manufacturing associate.Gemba activities took place to walk through process flow and identify areas where the issue could have occurred.

Brand Name
7462 VISTEC SPG 8X4 12P T-10'S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key10396441
Report Number1018120-2020-00420
Device Sequence Number16826239
Product Code GDY
UDI-Device Identifier10884527017065
UDI-Public10884527017065
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7462
Device Catalogue Number7462
Device Lot Number19H020462
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date10/08/2020
Patient Sequence Number1